# SDR 20010125CW008

- Difficulty date: December 18, 2000
- Submitted: January 25, 2001
- Operation: General aviation
- Aircraft: N8004Q
- Make and model: Cessna 421B
- Aircraft serial: 421B004
- Engine: Cont GTSIO520H
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 642344
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT NOTICED RT ENGINE WAS RUNNING ROUGH.  SHUT DOWN ENGINE, DURING INSPECTION FOUND THAT NR5 CYLINDER WAS COLD,  WITH COMPRESSION TEST,  RESULTS WAS 0/80.  FOUND EXHST  STUD AND NUT MISSING, ALSO REVEALED BURN MARKS FROM EXHST  AND MANY CRACKS AROUND EXHST PORT AND SPK PLUG HOLE. RMVD EXHST SYSTM AND CYL,  EXHST VLV  WAS SITTING ON TOP OF THE SEAT WITH  LOOSE SEAT BECAUSE OF CRACKS THROUGH SEAT AREA.  POOR COND.  OF CYL  PRIOR TO O/H .  EXTENT OF RECOND REQUIRED TO REPAIR PREVIOUS DAMAGE EVIDENT BY WELD AROUND SPK PLUG HOLES AND PORTS WAS TO MUCH FOR CYLINDER IN THIS COND.  DAMAGE AROUND EXHST PORT.,  IMPROPER  INSTALL OF STUD OR REPAIR OF HOLES ARE  WHERE CRKS STARTED THEN EXHST BURN THRU.
